Wednesday, September 20, 2006

Day +50




They have not tapered the steroids yet b/c two days ago I left his Prograf in the Day Hospital's refrigerator. I did not realize it until 10pm, so he missed a dose of Prograf. I am nervous about tapering. Tapering is good, but in reality, the steroids mask the GVHD rash. I'm nervous the outcome will not be positive. Check out how bad his GVHD was before steroids (I posted new photos). I would love to hear from other families who had the same rash and survived.

He went in for a 2 hour IVIG infusion today. This will boost his immune system.

The pictures are as follows: his rash, his rash getting better, the girls visiting, David's first time out of isolation, David's first time outside since the BMT, zonked out in the stroller with the mask covering his face, he got a chest x-ray every Monday, the quilt made my Ginny.

1 comment:

Joanne K said...

Hello,
I have looked at the pictures of the rash and from the pictures it is hard to tell if it similar to the ones that Baden has had. After his transplant he got red skin but I can't remember it being like a blotchy rash. He has had rashes like this in the past though.
After his transplant, he had an allergic reaction to septra and all his skin peeled off. He then went on pentamidine instead of septra but then there was a political issue and the US drug company stopped sending pentamidine to Canada. He then went on a drug called dapsone instead of pentamidine but he was allergic to that too and it caused a plural effusion (fluid on the heart). Anyway, what I am trying to say is that the steroids fixed all his problems (the red rash, the peeling skin, the plural effusion). Once on the steroids, the weaning seems really slow, but there is a light at the end of the tunnel. Baden has been off all drugs now for 6 months (and it is great!). Steroids are a miracle drug, but the process as a whole is a slow process.
To this day, Baden has skin issues. He sometimes gets exema, and his skin often looks moduled. The doctor has told me that the transplant cures the immune system problem and the blood (platelet) problem but not the exema. He doesn't have too many issues with his skin, but I thought I'd let you know that.
Hang in there.
Joanne